What are the chances of getting a yeast infection after starting antibiotics such as unison (sp?)

Common. Many women develop a vaginal yeast infection when being treated with antibiotics. If this happens, there are a number of over-the-counter creams for yeast infections, or you can ask your doctor to prescribe a pill (fluconazole).

Related Questions

Every time I'm on antibiotics I get a yeast infection?

Recurrent yeast.... ..can be prevented. Antibiotics can trigger vaginal yeast infections (and sometimes elsewhere, such as the mouth, anus). It may be posslble to prevent them with vaginal or oral treatment. Oral is easiest, a single dose of fluconazole (Diflucan®) by mouth, either at start of antibiotic treatment, or once a week to prevent recurrent infections. Discuss it with your doctor. Good luck!

How soon after starting a dose antibiotics can I get a yeast infection?

Hard to say. Taking antibiotics doesn't give you a yeast infection. The yeast are already there, but if you kill off enough germs in your gut or on the skin surface it allows them more access to territory/food so they may emerge as a problem. It takes at least a few days to start the process. If you take probiotics (good germ colonies) at the same time you may avoid it.

Half truth that antibiotic rarely has side effect. I always get a yeast infection after taking antibiotic?

Good call. However, what is happening is the antibiotic is also killing the lactobacillus that live normally in your vagina, allowing the yeast that live on all of us to overgrow and cause that yeast infection. Ask your doc for Diflucan (fluconazole) with the antibiotic, not to prevent but to treat if you get one.
Side affects. All antibiotics can have side affects. Tell your dr when you start any antibiotics and start an otc yeast cream as soon as you start taking them. You could be pre- diabetic or your genetic makeup may be the reason.
Probiotic;less sugar. In addition to creams and pills, you can take probiotics (yogurt or capsules). These are the good bacteria that the antibiotics kill. Yeast thrive on a high-sugar diet, so eat less sweets. Wear cotton panties. Take frequent showers or even better, baths. Wear loose clothes so you don't overheat. Finally, try Cimetidine 150 mg otc twice a day. It stimulates your lymphocytes to kill candida.

Any home remedies 4 a yeast infection? Just finished antibiotics (strep) and quite positive I have a yeast infection can't get 2 drug store right now.

Probiotics, yogurt. Whenever you are given antibiotics, make sure to take probiotics, yogurt & kefir. Kefir is a Russian yogurt full of good bacteriae. Antibiotics abolish good & the bad bacteriae.

Can you get a yeast infection from Antibiotics?

Yes indeed. Several antibiotics can trigger yeast infections, especailly vaginal. Some antibiotics are more prone to do it than others. But don't just guess at the diagnosis and best treatment. If you think you have a yeast infection, contact the doctor who prescribed the antibiotic. Good luck!

Can you get a yeast infection without being on antibiotics?

Yes. First consider it might not be yeast as conditions, such as bacterial vaginosis and trichomoniasis, can cause vaginal symptoms similar to those of a yeast infection. However elevated blood sugar, low estrogen, corticosteroid use and speracides among other non antibiotic things can cause a yeast infection.

How can I get rid of a yeast infection while still on the antibiotics?

Diflucan (fluconazole) You could take Diflucan (fluconazole) which is an anti-fungal. Increasing dietary yogurts, live cultures may help, too.